Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 48, NWS Binghamton, NY

April 28, 2011Lackawanna County, Luzerne County, Wyoming County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Apr 28, 2011, 8:22 AM EDT for Lackawanna County, Luzerne County, Wyoming County, Pennsylvania. It was in force for 38 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2011, 8:22 AM EDT (12:22 UTC)
Expired
Apr 28, 2011, 9:00 AM EDT
In force
38 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Lackawanna County, PA, Luzerne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 114 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 8:39 AM EDTTSTM WND DMGFalls, PANUMEROUS TREES DOWN.
Apr 28, 8:45 AM EDTTSTM WND DMGDalton, PABARN DESTROYED
Apr 28, 8:50 AM EDTTSTM WND DMGEast Benton, PATREES DOWN NEAR EXIT 201 OFF I-81 STATE ROUTE 438
Apr 28, 8:57 AM EDTTSTM WND DMGDalton, PATREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 4:05 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 0.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 371 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
482 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
371 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
1.3
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WUUS51 KBGM 281222
SVRBGM
PAC069-079-131-281300-
/O.NEW.KBGM.SV.W.0048.110428T1222Z-110428T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
822 AM EDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LACKAWANNA COUNTY IN NORTHEAST PENNSYLVANIA...
  LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA...
  WYOMING COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 900 AM EDT.

* AT 816 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM EVANS FALLS TO BEACH HAVEN...
  AND MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TUNKHANNOCK...FERN BROOK AND DALLAS BY 828 AM EDT...
  OSTERHOUT AND SHAVERTOWN BY 830 AM EDT...
  PLYMOUTH AND LARKSVILLE BY 832 AM EDT...
  SUGAR NOTCH AND FALLS BY 834 AM EDT...
  SWOYERSVILLE...KINGSTON AND FREELAND BY 836 AM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4099 7623 4157 7612 4163 7546 4125 7545
      4124 7549 4122 7552 4122 7555 4112 7564
      4113 7570 4111 7572 4110 7575 4106 7577
      4103 7576
TIME...MOT...LOC 1222Z 257DEG 29KT 4150 7599 4110 7607

$$

CMG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:39 AM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 28, 6:39 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
639 AM EDT THU APR 28 2011

.SYNOPSIS...
LOW PRESSURE MOVING THROUGH THE GREAT LAKES WILL PUSH A COLD FRONT
THROUGH THE AREA THIS MORNING BRINGING SHOWERS AND THUNDERSTORMS.
A NORTHWEST FLOW OF COOL AIR...ALONG WITH AN UPPER LEVEL LOW
PRESSURE AREA WILL KEEP SHOWERS IN THE AREA THROUGH FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
VERY BUSY SHIFT WITH MULTIPLE TORNADO AND FLOOD WARNINGS. VERY
GOOD LL SHEAR IS OVERCOMING MRGNL INSTABILITY TO PRODUCE MINI
SUPERCELLS AND SVRL DAMAGE RPTS. SEE LTL CHG IN THE SCENARIO UNTIL
THE FNTL PASSAGE ARND OR AFT 12Z. OTR BIG CONCERN IS FLOODING WITH
SATURATED GND AND RVRS AND STREAMS ALREADY RUNNING HIGH FROM PRVS
RAINS. XPCT CONTD FLOODING PRBLMS AHD OF THE FNT WITH PS APRCHG
1.75.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
UPR LOW OVER THE ERN GREAT LAKES WILL DRFT EWRD ON FRI AND FRI
NGT. INSTABILITY WITH THE COLD POOL ALOFT WILL BRING ADTNL TO THE
AREA...WITH SOME ISLTD TRW PSBL. SHRP RDGG AND MUCH DRIER AIR WILL
BRING A BRIEF BRK IN THE RAINY PTRN FOR SAT WITH TEMPS RISING TO
NEAR NRML WITH SUN.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
UL RIDGE AXIS AT THE START OF THE PD WL GRADUALLY SLIDE EAST ON
SUNDAY. EC IS A LITTLE SLOWER TO BREAK DOWN THE RIDGE BUT EXPECT SFC
FRONTAL BNDRY TO MV THRU THE GREAT LKS WITH A WARM FRONT LIFTING
THRU SUN/SUN NGT. HV BASICALLY FOLLOWED HPC GUIDANCE WHICH FOLLOWS
CLOSELY WITH THE EURO.

THUS, CHC POPS FM 12Z SUNDAY ON FOR STALLED FRONTAL BNDRY NR THE
REGION. LATER IN THE PD, THE EURO DRIVES A WV UP INTO THE CWA BY THE
END OF THE PD. MEANWHILE THE 12Z GFS BRINGS THE FRONT THRU WITH DRY
WX MVG IN BHND MON/MON NGT. WL MAINTAIN CHC FOR SHOWERS SIMILAR  TO
HPC GUIDANCE THRU TUE NGT. HWVR LONG TERM FCST IS UP IN THE AIR
AFTER MONDAY.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
SVR CONV MVG THRU THE AREA ATTM. SHRT WV LFTG THRU THE ERN LAKES
IS PUSHING A FNT EWRD TWRDS THE AREA THIS MRNG TRIGGERING SHWRS
AND ISLTD SVR TRWS. MVFR AND OCNL IFR CONDS WITH THE TRWS. FNT
WILL PASS EARLY IN THE PD AND BE FLWD BY DRIER AIR AND GNRL VFR
CONDS. VFR CONDS WILL LINGER THRU THE END OF THE TAF PD.

OUTLOOK...

FRI TO FRI NGT...MVFR MAINLY CENTRAL NY IN SCATTERED -SHRA.

SAT/SAT NGT...VFR.

SUN TO MON...MVFR IN SCT -SHRA.

&&

.HYDROLOGY...
HEAVY RAIN ON SATURATED SOILS HAS CAUSED MINOR FLOODING AT SVRL
POINTS ALONG THE SUSQUEHANNA RIVER SYSTEM...AND ALSO AT ONONDAGA
LAKE. ANTECEDENT HYDROLOGIC CONDITIONS HAVE NEARLY ZERO TOLERANCE
FOR ADDITIONAL RAINFALL IN THE NEXT 12-24 HRS.

FLASH FLOOD WATCH CONTINUES FOR THE ENTIRE CWA INTO THURSDAY
AFTERNOON. HEAVY LOCALIZED RAIN WITH THUNDERSTORMS HAS CAUSED
FLASH FLOODING THIS EVENING.

ADDITIONAL WIDESPREAD RAINFALL EXPECTED LATER TONIGHT SHOULD BRING
ANOTHER THREE QUARTERS TO ONE INCH TO MANY BASINS. THIS MAY BE
EXACERBATED BY LOCALLY TORRENTIAL RAINFALL IN CONVECTION. MORE
FLASH FLOODING IS LIKELY. CONTINUED MINOR RIVER FLOODING...TO
MODERATE AT SOME POINTS IS LIKELY WITH ADDITIONAL RISES EXPECTED
DUE TO THIS NEW RAINFALL FORECAST. HEADWATER POINTS ALONG THE
SUSQUEHANNA AND DELAWARE BASINS WILL NEED MONITORING AS MANY OF
THESE ARE NOT INDICATED TO BE IN FLOOD AT THIS TIME. THEY WILL
REACH FS IF CONVECTION HITS THE PARTICULAR BASINS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR PAZ038>040-
     043-044-047-048-072.
NY...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR NYZ009-
     015>018-022>025-036-037-044>046-055>057-062.

&&

SYNOPSIS...DGM
NEAR TERM...DGM
SHORT TERM...DGM
LONG TERM...PVN
AVIATION...DGM
HYDROLOGY...
Hazardous weather outlook, Apr 28, 4:31 AM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
431 AM EDT THU APR 28 2011

NYZ015>018-022>025-290845-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-
TOMPKINS-
431 AM EDT THU APR 28 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR ALL WARNINGS.

NYZ009-036-037-044>046-055>057-062-PAZ038>040-043-044-047-048-072-
290845-
NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-
TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
431 AM EDT THU APR 28 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 249 IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR ALL WARNINGS.

In the hours before

Local storm report, Apr 28, 7:51 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
751 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     TSTM WND DMG     LEHMAN                  41.32N  76.03W
04/28/2011                   LUZERNE            PA   EMERGENCY MNGR

            AT LEAST 60 LARGE TREES DOWN IN A SWATH.

&&

DJN
Local storm report, Apr 28, 7:52 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
752 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     TSTM WND DMG     UTICA                   43.10N  75.23W
04/28/2011                   ONEIDA             NY   COUNTY OFFICIAL

            TREES DOWN. STRUCTURAL DAMAGE REPORTED.

&&

DJN
Local storm report, Apr 28, 7:53 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
753 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     CAMPBELL                42.23N  77.20W
04/27/2011                   STEUBEN            NY   LAW ENFORCEMENT

            ROOF BLOWN OFF HOUSE

0805 PM     TSTM WND DMG     PAINTED POST            42.16N  77.09W
04/27/2011                   STEUBEN            NY   PUBLIC

            LARGE TREE BRANCHES BROKEN

0815 PM     FLASH FLOOD      PENN YAN                42.66N  77.05W
04/27/2011                   YATES              NY   EMERGENCY MNGR

            SAND BAGGING IN PROGRESS...FD PUMPING FLOODED BASEMENTS
            THROUGHOUT VILLAGE...ST RTE 364 CLOSED

0820 PM     TSTM WND DMG     BIG FLATS               42.14N  76.93W
04/27/2011                   CHEMUNG            NY   AMATEUR RADIO

            TREES DOWN IN BIG FLATS... HOREHEADS AND ALPINE IN
            CHEMUNG COUNTY

0825 PM     TSTM WND DMG     2 NE MILLPORT           42.29N  76.81W
04/27/2011                   SCHUYLER           NY   PUBLIC

            SIGNIFICANT DAMAGE TO BARN TREES AND POWER LINES DOWN

0832 PM     TSTM WND DMG     2 N ODESSA              42.34N  76.82W
04/27/2011                   SCHUYLER           NY   PUBLIC

            4 LARGE TREES DOWN

0905 PM     HEAVY RAIN       3 ENE OWEGO             42.12N  76.21W
04/27/2011  M0.73 INCH       TIOGA              NY   TRAINED SPOTTER

            RAIN FELL IN 7 MINS AND 40 SECONDS

0923 PM     HAIL             CORTLAND                42.60N  76.18W
04/27/2011  E0.88 INCH       CORTLAND           NY   PUBLIC

0955 PM     TSTM WND DMG     FENTON MOBILE HOME PARK 42.21N  75.82W
04/27/2011                   BROOME             NY   PUBLIC

            TREES AND POWERLINES DOWN ACROSS ROUTE 79

1023 PM     FLASH FLOOD      ROME                    43.23N  75.49W
04/27/2011                   ONEIDA             NY   TRAINED SPOTTER

            TORRENTIAL RAIN... 1 FOOT OF WATER OVER ROAD... WATER
            UP TO CAR BUMPERS...

1030 PM     TSTM WND DMG     NEW BERLIN              42.62N  75.34W
04/27/2011                   CHENANGO           NY   COUNTY OFFICIAL

            TREES DOWN IN SOUTH NEW BERLIN

1039 PM     HEAVY RAIN       SOUTH PLYMOUTH          42.58N  75.57W
04/27/2011  M0.55 INCH       CHENANGO           NY   PUBLIC

            RAIN FELL IN 20 MINUTES

1045 PM     TSTM WND DMG     GILBERTSVILLE           42.47N  75.32W
04/27/2011                   OTSEGO             NY   COUNTY OFFICIAL

            TREES DOWN IN GILBERTSVILLE.

0130 AM     TORNADO          SWARTWOOD               42.23N  76.62W
04/28/2011                   CHEMUNG            NY   LAW ENFORCEMENT

            EMERGENCY MANAGEMENT REPORTS POSSIBLE TORNADO. 6 HOMES
            DAMAGED AND NOT HABITABLE...NUMEROUS TREES DOWN.

0140 AM     TORNADO          1 NE DANBY              42.36N  76.47W
04/28/2011                   TOMPKINS           NY   EMERGENCY MNGR

            POSSIBLE TORNADO...4 TO 5 HOMES WITH MAJOR STRUCTURAL
            DAMAGE

0150 AM     TSTM WND DMG     SPENCER                 42.22N  76.49W
04/28/2011                   TIOGA              NY   PUBLIC

            NUMEROUS TREES DOWN

0216 AM     TSTM WND DMG     GROTON                  42.59N  76.37W
04/28/2011                   TOMPKINS           NY   FIRE DEPT/RESCUE

            POSSIBLE TORNADO. SEVERAL TREES. ANSD POLES DOWN...ROOF
            OFF HOUSE.

0320 AM     TSTM WND DMG     PHARSALIA               42.58N  75.77W
04/28/2011                   CHENANGO           NY   EMERGENCY MNGR

            POSSIBLE TORNADO. NUMEROUS TREES DOWN NORTH ROAD AND
            CENTER ROAD AREAS.

0400 AM     FLASH FLOOD      CANTON                  41.66N  76.85W
04/28/2011                   BRADFORD           PA   EMERGENCY MNGR

            ROUTE 14 CLOSED DUE TO FLOODING

0425 AM     TSTM WND DMG     UTICA                   43.10N  75.23W
04/28/2011                   ONEIDA             NY   COUNTY OFFICIAL

            TREES DOWN. STRUCTURAL DAMAGE REPORTED.

0450 AM     TSTM WND DMG     LEHMAN                  41.32N  76.03W
04/28/2011                   LUZERNE            PA   EMERGENCY MNGR

            AT LEAST 60 LARGE TREES DOWN IN A SWATH.

0452 AM     HEAVY RAIN       CAYUGA HEIGHTS          42.47N  76.48W
04/28/2011  M1.90 INCH       TOMPKINS           NY   TRAINED SPOTTER

            SINCE 10 PM WED NIGHT

0458 AM     FLASH FLOOD      OWEGO                   42.10N  76.26W
04/28/2011                   TIOGA              NY   NWS EMPLOYEE

            FOSTER VALLEY ROAD WATER COVERS BRIDGE

0507 AM     FLASH FLOOD      SMYRNA                  42.69N  75.57W
04/28/2011                   CHENANGO           NY   EMERGENCY MNGR

            NUMEROUS ROADS FLOODED

0513 AM     FLASH FLOOD      BURLINGTON              41.78N  76.61W
04/28/2011                   BRADFORD           PA   EMERGENCY MNGR

            MAJOR FLASH FLOODING IN THE BOROUGH OF BURLINGTON. 8 TO
            10 INCHES OF WATER FLOWING THROUGH THE BORO. NUMEROUS
            ROADS CLOSED WITH MUDSLIDES.

0515 AM     FLASH FLOOD      TROY                    41.78N  76.79W
04/28/2011                   BRADFORD           PA   EMERGENCY MNGR

            MAJOR FLASH FLOODING ONGOING. MANY ROADS FLOODED WITH
            HEAVY INUNDATION.

0517 AM     FLASH FLOOD      NEWARK VALLEY           42.22N  76.19W
04/28/2011                   TIOGA              NY   BROADCAST MEDIA

            ROUTE 38B FLOODED. REPORTED BY WBNG TV.

0532 AM     FLASH FLOOD      CAMPVILLE               42.08N  76.15W
04/28/2011                   TIOGA              NY   EMERGENCY MNGR

            EVACUATION DUE TO FLOODING GASKILL ROAD

0536 AM     FLASH FLOOD      5 S UTICA               43.02N  75.23W
04/28/2011                   ONEIDA             NY   PUBLIC

            STREAMS OVERFLOWING BANKS

0610 AM     FLASH FLOOD      NEW HARTFORD            43.07N  75.29W
04/28/2011                   ONEIDA             NY   PUBLIC

            MANY ROAD IN NEW HARTFORD AND WASHINGTON MILLS
            IMPASSABLE. 3 FEET OF WATER ON ROADS

0626 AM     FLASH FLOOD      CAMPVILLE               42.08N  76.15W
04/28/2011                   TIOGA              NY   LAW ENFORCEMENT

            WATER RESCUE ON ROUTE 17C

0638 AM     FLASH FLOOD      NANTICOKE               42.28N  76.07W
04/28/2011                   BROOME             NY   EMERGENCY MNGR

            ROUTE 26 CLOSED BETWEEN GLEN AUBREY AND WHITNEY POINT -
            18 HOUSES CUT OFF BY FLOOD WATERS - GLEN AUBREY FIRE
            STATION FLOODED

0657 AM     FLASH FLOOD      PLYMOUTH                42.62N  75.60W
04/28/2011                   CHENANGO           NY   EMERGENCY MNGR

            CANASAWACTA CREEK MAJOR FLOODING ONGOING - WATER
            RESCUES TAKING PLACE

&&

DJN
Local storm report, Apr 28, 7:58 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
758 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 AM     FLASH FLOOD      SAUQUOIT                43.00N  75.25W
04/28/2011                   ONEIDA             NY   BROADCAST MEDIA

            NUMEROUS ROADS FLOODED.

&&

DJN
Local storm report, Apr 28, 7:59 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
759 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 AM     FLASH FLOOD      UTICA                   43.10N  75.23W
04/28/2011                   ONEIDA             NY   BROADCAST MEDIA

            ROADS FLOODED.

&&

DJN
Special weather statement, Apr 28, 8:16 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
816 AM EDT THU APR 28 2011

PAZ044-047-281315-
LACKAWANNA PA-LUZERNE PA-
816 AM EDT THU APR 28 2011

...STRONG THUNDERSTORM WILL AFFECT NORTHERN LUZERNE AND SOUTHERN
LACKAWANNA COUNTIES...

* AT 812 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR MUHLENBERG...AND
  MOVING EAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NANTICOKE AND LEHMAN AT 825 AM EDT...
  LARKSVILLE AND PLYMOUTH AT 830 AM EDT...
  PRINGLE AND FORTY FORT AT 835 AM EDT...
  PLAINS AND PARSONS AT 840 AM EDT...
  LAFLIN AND YATESVILLE AT 845 AM EDT...
  DUPONT AND GLENDALE AT 850 AM EDT...
  MOOSIC AND OAKHILL AT 855 AM EDT...
  SPRINGBROOK CORNERS AND SCRANTON AT 900 AM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4130 7626 4147 7549 4132 7545 4126 7545
      4124 7549 4122 7552 4122 7555 4121 7556
      4113 7621

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:22 PM EDTSevere Thunderstorm WarningBGMBradford53 min
Apr 27, 8:33 PM EDTFlash Flood WarningBGMBradford2 hr
Apr 27, 9:02 PM EDTSevere Thunderstorm WarningBGMBradford, Susquehanna, Wyoming43 min
Apr 27, 9:09 PM EDTSevere Thunderstorm WarningBGMLuzerne, Susquehanna, Wyoming51 min
Apr 27, 9:40 PM EDTSevere Thunderstorm WarningBGMSusquehanna41 min
Apr 27, 10:36 PM EDTSevere Thunderstorm WarningBGMWayne54 min
Apr 28, 1:22 AM EDTSevere Thunderstorm WarningBGMBradford53 min
Apr 28, 2:11 AM EDTSpecial Weather StatementBGMBradford64 min
Apr 28, 2:13 AM EDTSevere Thunderstorm WarningBGMBradford47 min
Apr 28, 3:00 AM EDTFlash Flood WarningBGMBradford10 hr
Apr 28, 3:29 AM EDTFlash Flood WarningBGMBradford10 hr
Apr 28, 3:51 AM EDTSevere Thunderstorm WarningBGMBradford, Susquehanna, Wyoming54 min
Apr 28, 4:12 AM EDTRiver Flood WarningBGMBradford25 hr
Apr 28, 4:21 AM EDTSevere Thunderstorm WarningBGMLuzerne, Susquehanna, Wyoming54 min
Apr 28, 4:23 AM EDTFlash Flood WarningBGMLackawanna, Luzerne, Susquehanna, Wyoming9 hr
Apr 28, 4:47 AM EDTSevere Thunderstorm WarningBGMLackawanna, Luzerne, Susquehanna, Wayne, Wyoming43 min
Apr 28, 5:23 AM EDTFlash Flood WarningBGMPike, Wayne9 hr
Apr 28, 5:39 AM EDTSevere Thunderstorm WarningBGMLackawanna, Pike, Susquehanna, Wayne66 min
Apr 28, 5:46 AM EDTTornado WarningBGMSusquehanna, Wayne44 min
Apr 28, 6:05 AM EDTRiver Flood WarningBGMBradford8 hr
Apr 28, 6:48 AM EDTSevere Thunderstorm WarningBGMPike, Wayne42 min
Apr 28, 8:16 AM EDTSpecial Weather StatementBGMLackawanna, Luzerne59 min
Apr 28, 8:55 AM EDTSevere Thunderstorm WarningBGMLackawanna, Susquehanna, Wayne50 min
Apr 28, 9:23 AM EDTSevere Thunderstorm WarningBGMWayne37 min
Apr 28, 9:27 AM EDTSevere Thunderstorm WarningBGMLackawanna, Luzerne, Pike, Wayne48 min
Apr 28, 9:58 AM EDTSevere Thunderstorm WarningBGMPike, Wayne47 min
Apr 28, 10:12 AM EDTSevere Thunderstorm WarningBGMPike48 min
Apr 28, 2:16 PM EDTRiver Flood WarningBGMWyoming15 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.